Alert archive / Ohio / Special Marine Warnings in 2008

Special Marine Warning 49, NWS Cleveland, OH

July 8, 2008

NWS Cleveland, OH issued this special marine warning at Jul 8, 2008, 2:28 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2008, 2:28 PM EDT (18:28 UTC)
Expired
Jul 8, 2008, 4:30 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 8, 1:44 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 8, 1:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A COLD FRONT WAS FROM EASTERN LAKE SUPERIOR TO SOUTHERN MINNESOTA
WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT INTO EARLY
WEDNESDAY. SOME OF THE THUNDERSTORMS THAT DEVELOP LATER THIS
AFTERNOON AND EVENING MAY BE STRONG TO SEVERE. HIGH PRESSURE WILL
THEN MOVE INTO THE AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
JUST A MINOR CHANGE TO THE WORDING FOR THIS AFTERNOON. TIMING FOR
THE BEGINNING OF STORMS WILL BE JUST ABOUT ANYTIME IN THE WESTERN
AREAS TO LATE AFTERNOON AND THIS EVENING FOR THE EASTERN AREAS.
A PREFRONTAL TROUGH WHICH WILL HAVE MUCH OF THE ORGANIZED
THUNDERSTORMS ALONG IT. MORNING TAMDAR DATA INDICATED CAPES INCREASING
TO AROUND 2400 IN WESTERN AREAS AND FROM 700 TO 1600 OVER THE
EASTERN AREAS AND WITH DAYTIME HEATING WILL CAUSE THE DEVELOPMENT
OF STRONG TO SEVERE THUNDERSTORMS FROM THIS AFTERNOON INTO THIS
EVENING AND WILL CONTINUE INTO TONIGHT AS THE COLD FRONT CONTINUES
TO APPROACH THE REGION.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
COLD FRONTAL PASSAGE EARLY WEDNESDAY SO WILL HAVE TO LEAVE SLT
CHANCE AND CHANCE POPS IN FOR WEDNESDAY. TEMPERATURES SCALE BACK A
FEW DEGREES FOR WED/THU WITH HIGH PRESSURE MOVING INTO THE GREAT
LAKES. FRIDAY HIGH SLIDES TO THE EAST AND THAT MEANS RETURN FLOW
AND A INCREASE IN TEMPS AGAIN. RIDGE OVERHEAD SO DRY WEATHER
CONTINUES INTO FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
DID NOT MAKE ANY BIG CHANGES THIS MORNING TO THE PREVIOUS LONG TERM
FORECAST. OPERATIONAL GFS CONTINUES TO MOVE THE FRONT THROUGH OVER
THE WEEKEND FASTER THAN THE GFSENS FORECAST. OPERATIONAL GFS HAS IT
MOVING THROUGH SATURDAY NIGHT WHILE GFSENS MOVING IN THROUGH SUNDAY
EVENING. PREVIOUS FORECAST AND MANUAL HPC PROGS WENT ALONG WITH THE
SLOWER MOVEMENT. WILL CONTINUE TO KEEP SATURDAY DRY BUT VERY WARM
AND BECOMING MORE HUMID WITH SWLY FLOW AHEAD OF THE FRONT.
TEMPERATURES WILL BE CLOSE TO 90. THEN CONTINUE WITH PREVIOUS
FORECAST WITH CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT...BUT THEN DRY MONDAY AS HIGH PRESSURE SHOULD BE BUILDING INTO
THE AREA BEHIND THE FRONT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VERY UNSTABLE AIRMASS OVER NORTHERN OHIO THIS AFTERNOON WITH
THUNDERSTORMS BEGINNING TO DEVELOP OVER THE AREA. EXPECT SOME MVFR
CONDITIONS IN AND NEAR THE THUNDERSTORMS. A MORE SOLID LINE OF
STORMS OVER INDIANA WILL ALSO MOVE ACROSS NORTHERN OHIO THROUGH
THE EVENING.

LIKELY TO SEE SOME FOG IN THE WAKE OF THE SHOWERS/THUNDERSTORMS
TONIGHT ALONG WITH SOME MVFR CEILINGS.

OUTLOOK...COLD FRONT SHOULD BE THROUGH THE CWA WEDNESDAY AFTERNOON
WITH SHOWERS AND THUNDERSTORMS LIMITED TO LOCATIONS AHEAD OF THE
FRONT. FOR THURSDAY INTO FRIDAY IT LOOKS LIKE VFR CONDITIONS BUT
THERE WILL BE A CHANCE OF SOME AREAS OF FOG. NEXT COLD FRONT MAY
ARRIVE OVER THE WEEKEND.

&&

.MARINE...
SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE APPROACHING COLD
FRONT BUT SHOULD STAY BELOW SMALL CRAFT CRITERIA. FRONT MOVES
THROUGH LATE TONIGHT AND COULD BE A BRIEF PERIOD OF WINDS AND WAVES
REACHING SMALL CRAFT CRITERIA BUT FOR NOW KEEP WINDS AND WAVES JUST
BELOW. STRONG THUNDERSTORMS POSSIBLE WITH GUSTY WINDS LATER THIS
AFTERNOON AND TONIGHT AHEAD OF THE COLD FRONT.  REST OF THE
WEEK LOOKS QUIET WITH MINIMAL WAVE ACTION IN LIGHT WINDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...OUDEMAN
LONG TERM...RANDEL
AVIATION...MULLEN
MARINE...RANDEL
Hazardous weather outlook, Jul 8, 1:35 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT TUE JUL 8 2008

LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
091745-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
135 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-149-169-PAZ001>003-091745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
135 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 1:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
154 PM EDT TUE JUL 8 2008

OHZ006>010-018-019-081900-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-SENECA-HURON-
INCLUDING THE CITIES OF...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...TIFFIN...NORWALK
154 PM EDT TUE JUL 8 2008

AT 145 THIS AFTERNOON RADAR INDICATED THUNDERSTORMS WITH LOCALLY
HEAVY RAINS OF A AROUND A HALF AN INCH AND HAIL...FROM SOUTHEAST
OF TOLEDO NEAR GENOA...GIBSONBURG AND OAK HARBOR. THE STORMS WILL
BE MOVING NORTHEAST AROUND 25 MPH. ADDITIONAL SHOWERS AND STORMS
WERE DEVELOPING ON EAST TO LORAIN. THUNDERSTORMS WILL CONTINUE
TO DEVELOP THROUGH 4PM AND SOME OF THE STORMS CAN TURN SEVERE.

OHZ029>031-038-047-081900-
RICHLAND-ASHLAND-WAYNE-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
MILLERSBURG...MOUNT VERNON
154 PM EDT TUE JUL 8 2008

AT 145 THIS AFTERNOON RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH LOCALLY HEAVY RAINS AND HAIL WERE SOUTHEAST OF MOUNT VERNON
AND ISOLATED SHOWER SOUTH OF ASHLAND NEAR JEROMESVILLE. THE
SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THROUGH 4PM. SOME OF
THE STORMS CAN TURN SEVERE.

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:06 PM EDTSpecial Marine WarningCLE114 min
Jul 8, 2:24 PM EDTSevere Thunderstorm WarningCLEAshtabula51 min
Jul 8, 2:28 PM EDTSevere Thunderstorm WarningCLELucas, Wood47 min
Jul 8, 2:39 PM EDTSevere Thunderstorm WarningCLEHancock, Wood51 min
Jul 8, 2:48 PM EDTTornado WarningCLELucas, Ottawa42 min
Jul 8, 2:56 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky53 min
Jul 8, 3:20 PM EDTSevere Thunderstorm WarningCLESeneca55 min
Jul 8, 3:27 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 8, 3:31 PM EDTSevere Thunderstorm WarningCLEErie44 min
Jul 8, 3:34 PM EDTSevere Thunderstorm WarningCLEHuron56 min
Jul 8, 3:47 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake43 min
Jul 8, 3:48 PM EDTSpecial Marine WarningCLE57 min
Jul 8, 3:59 PM EDTSevere Thunderstorm WarningCLEWyandot61 min
Jul 8, 4:08 PM EDTSevere Thunderstorm WarningCLELorain67 min
Jul 8, 4:11 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 8, 4:22 PM EDTSevere Thunderstorm WarningCLEAshland, Medina53 min
Jul 8, 4:28 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jul 8, 4:45 PM EDTAreal Flood AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake4 hr
Jul 8, 5:07 PM EDTSevere Thunderstorm WarningCLESummit53 min
Jul 8, 5:13 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake62 min
Jul 8, 5:19 PM EDTFlash Flood WarningCLEAshtabula, Cuyahoga, Geauga, Lake4 hr
Jul 8, 5:21 PM EDTSevere Thunderstorm WarningCLEPortage54 min
Jul 8, 5:37 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow53 min
Jul 8, 5:47 PM EDTSevere Thunderstorm WarningCLETrumbull58 min
Jul 8, 6:01 PM EDTSevere Thunderstorm WarningCLEStark44 min
Jul 8, 6:15 PM EDTSevere Thunderstorm WarningCLEAshtabula75 min
Jul 8, 6:18 PM EDTAreal Flood AdvisoryCLEAshtabula, Geauga, Portage, Summit107 min
Jul 8, 6:31 PM EDTSevere Thunderstorm WarningCLEMahoning44 min
Jul 8, 3:45 PM EDTSevere Thunderstorm WarningCLEErie45 min
Jul 8, 5:47 PM EDTFlash Flood WarningCLECrawford4 hr

Nearby

Special Marine Warnings in Ohio, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.